Alert archive / California / Hazardous Seas Warnings in 2019

Hazardous Seas Warning 20, NWS Eureka, CA

September 24, 2019

NWS Eureka, CA issued this hazardous seas warning at Sep 24, 2019, 3:43 AM PDT. It took effect at Sep 25, 2019, 2:00 AM PDT. It was in force for 33 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 24, 2019, 3:43 AM PDT (10:43 UTC)
In effect from
Sep 25, 2019, 2:00 AM PDT
Expired
Sep 26, 2019, 11:00 AM PDT
In force
33 hr
Issued by
NWS Eureka, CA

What forecasters said that day

The local office's own words before this hazardous seas warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this hazardous seas warning went out at Sep 23, 2:52 PM PDT, 12 hours 51 minutes earlier.

Area forecast discussion, Sep 23, 2:52 PM PDT, 12 hours 51 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
252 PM PDT Mon Sep 23 2019

.SYNOPSIS...Warm and dry conditions will occur across the region
through Wednesday. Cooler weather with a chance of showers will
spread across the area Friday through the weekend.

&&

.DISCUSSION...Large-scale subsidence is occurring across the
region as an upper trough departs east across the Great Basin, and
a ridge builds eastward from the NERN PAC. This ridge offshore
will edge over the region through Tuesday, promoting warming and
drying throughout the forecast area. Gusty offshore winds are
expected to development in concert with this warming and drying.
This will result in an increase the fire danger, primarily for
Mendocino county where rainfall has been sparse. Otherwise, large
scale subsidence, abundant sunshine and warm offshore winds will
propel high temperatures into 90s and lower 100's on Tuesday and
Wednesday. Coastal areas should see warming as well. For coastal
areas, highs are expected to be mostly in the lower to mid 70s,
though a few coastal valley sites may spike in the lower 80s. The
ridge is expected to weaken toward the end of the work week. This
will result in a cooling trend across the forecast area.

Much cooler weather is forecast to spread south across NRN CA
this weekend as a large upper trough digs over the WRN CONUS.
Interior highs are forecast to cool into the 60s and 70s, and
overnight lows near freezing will be possible across wind
sheltered valleys in Trinity County Sunday night and Monday night.
In addition to the cooler weather...light showers are expected to
develop across the region Saturday and Sunday. However, impacts
associated with shower activity will likely be minimal.

&&

.AVIATION...Strong high pressure and dry offshore flow will
promote mainly clear skies and widespread VFR conditions for the
next couple of days. Cannot rule out some shallow, patchy ground fog
around daybreak Tuesday, but for the most part the dry antecedent
conditions should be enough to keep all terminals VFR overnight.
Gusty NW winds in the 10 to 20 kt range will persist through early
this evening at CEC and ACV, then redevelop by late Tuesday morning.
/CB

&&

.MARINE...Strong high pressure anchored offshore and increased
heating over the interior will maintain northerly gales across the
outer waters through Thursday, with widespread gusts to around 40
kt. This will drive steadily increasing short period seas into the
16 to 19 ft range by Wednesday. Closer to shore, winds will
generally remain in the Small Craft Advisory range for the next
several days, with a few gale force gusts and locally rougher sea
states downwind of Point Saint George and Cape Mendocino. Seas in
the nearshore zones will build into the 12 to 15 ft range by
Wednesday, although there is still some question of timing of the
worst conditions. The Hazardous Seas Watch remains in effect. from
late Tuesday through Thursday. /CB

&&

.FIRE WEATHER...Surface high pressure is forecast to build south
from Oregon into Nevada through Wednesday. North-northeast
ridgetop winds will strengthen in response to the high, with gusts
from 20 to 30 mph possible Monday night and Tuesday night. The
gusty winds combined with afternoon RH values in the teens
followed by poor overnight recovery will aid in locally critical
fire weather conditions over portions of Mendocino, Lake, and
extreme southern Trinity Counties.

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...Red Flag Warning from 9 PM this evening to 11 AM PDT Wednesday
     for CAZ276-277.

NORTHWEST CALIFORNIA COASTAL WATERS...
	 Gale Warning until 2 PM PDT Thursday for PZZ470.
     Gale Warning until 5 PM PDT Thursday for PZZ475.
     Small Craft Advisory until 5 PM PDT Thursday for PZZ450-455.
     Hazardous Seas Watch from Tuesday afternoon through Thursday
     afternoon for PZZ450-455.

&&

Visit us at https://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka

For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.png
Hazardous weather outlook, Sep 24, 3:01 AM PDT, 42 minutes before
Hazardous Weather Outlook
National Weather Service Eureka CA
301 AM PDT Tue Sep 24 2019

CAZ108-110>113-251015-
Southern Trinity-Northwestern Mendocino Interior-
Northeastern Mendocino Interior-Southwestern Mendocino Interior-
Southeastern Mendocino Interior-
301 AM PDT Tue Sep 24 2019

...RED FLAG WARNING IN EFFECT UNTIL 11 AM PDT WEDNESDAY...

This hazardous weather outlook is for northwest California.

.DAY ONE...Today and tonight.

A Red Flag Warning is currently in effect.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

A Red Flag Warning is in effect through Wednesday morning.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

CAZ101>107-109-251015-
Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast-
Southwestern Humboldt-Northern Humboldt Interior-
Southern Humboldt Interior-Northern Trinity-Mendocino Coast-
301 AM PDT Tue Sep 24 2019

This hazardous weather outlook is for far northwest corner
California...northwest California AND the far northwest corner
California.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 24, 3:53 AM PDTHeat AdvisoryEKAMendocino40 hr

Nearby

Hazardous Seas Warnings in California, 2019Every hazardous seas warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.